question-icon

What causes abdominal cramps along with diarrhea after a dental procedure?

default
Posted on Wed, 1 Aug 2018
Question: Had tooth extraction and two days later started to have diarrhea. Not on antibiotics! No fever !
Cramping due to diarrhea and left lower side pain.
is this a coincidence ? It is now 6 days since extraction. have two dissolved stitches. Is it possible!
doctor
Answered by Dr. Ivo Ditah (1 hour later)
Brief Answer:
How many stools per day?

Detailed Answer:
Hi,

I will like to understand more about your diarrhea like the number of stools per day and the consistency. Also, has the frequency been increasing or decreasing. Finally, what medications are you on (pain medications)?

This would sound more of a coincidence to me. However, drink much fluid to replace any losses and avoid dehydration. If the frequency is decreasing, I will recommend we watch only for now. If the cramps and mild, monitor only. If they are severe, I will recommend Hyoscine tablets for relief.

I hope to hear back from you. I hope this helps and guides. Keep me updated.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah (51 minutes later)
Regarding amount of stools a day could be around 5-6 it is decreasing!!!! I have not beenon any type of pain medication or anything else associated with the tooth extraction!!!!
My stomach rumbles then it cramps then I need to go.
If it s some form of bacteria does one have to have a stool sample?
I keep reading that he left side is common for pain and pocket of gas.
To much of a coincidence right after extraction
doctor
Answered by Dr. Ivo Ditah (3 days later)
Brief Answer:
Coincidental gastroenteritis.

Detailed Answer:
It looks like a coincidence. It looks like you are having gastroenteritis. You can go for a stool test to confirm the presence of bacteria or else you can use over the counter antibiotics and pain killer for stomach cramps.
I would suggest you to drink plenty of fluids and include lots of probiotics in your diet such as yogurt.
I hope this helps.
I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes abdominal cramps along with diarrhea after a dental procedure?

Brief Answer: How many stools per day? Detailed Answer: Hi, I will like to understand more about your diarrhea like the number of stools per day and the consistency. Also, has the frequency been increasing or decreasing. Finally, what medications are you on (pain medications)? This would sound more of a coincidence to me. However, drink much fluid to replace any losses and avoid dehydration. If the frequency is decreasing, I will recommend we watch only for now. If the cramps and mild, monitor only. If they are severe, I will recommend Hyoscine tablets for relief. I hope to hear back from you. I hope this helps and guides. Keep me updated.